Perioperative Anaphylaxis to Cefazolin
Abstract:The incidence of generalized reactions during anesthesia has been reported to range from 1 in 5000 to 1 in 25,000 cases with a mortality rate of up to 6%. The most common causes are neuromuscular blocking agents, latex, and antibiotics. Identification of the offending agent may be difficult because multiple medications are administered over a short period. Furthermore, up to 40% of all generalized reactions during anesthesia are non-immunoglobulin E mediated and therefore can not be evaluated by skin testing. We report a case of perioperative anaphylaxis to cefazolin. Sensitization to cefazolin was determined through skin testing, and the patient underwent successful surgery subsequently with the avoidance of cefazolin.
Document Type: Case Report
Publication date: January 1, 2004
More about this publication?
- Allergy and Asthma Proceedings is a peer reviewed publication dedicated to distributing timely scientific research regarding advancements in the knowledge and practice of allergy, asthma and immunology. Its primary readership consists of allergists and pulmonologists.
The goal of the Proceedings is to publish articles with a predominantly clinical focus which directly impact quality of care for patients with allergic disease and asthma.
Featured topics include asthma, rhinitis, sinusitis, food allergies, allergic skin diseases, diagnostic techniques, allergens, and treatment modalities. Published material includes peer-reviewed original research, clinical trials and review articles.
Articles marked "F" offer free full text for personal noncommercial use only.
The journal is indexed in Thomson Reuters Web of Science and Science Citation Index Expanded, plus the National Library of Medicine's PubMed service.
- Editorial Board
- Information for Authors
- Submit a Paper
- Information for Advertisers
- Reprint Requests
- ingentaconnect is not responsible for the content or availability of external websites